I am trying to figure out why I break out into intense sweats with minimal activity, like taking a walk. I wake up soaking wet many nights. I work in retail and simply standing for long periods of time behind the cash register I'll break into sweats like I've been lifting weights or something. I don't know if anxiety can cause that. I find my heart rate is sometimes over 100 when I haven't been exerting myself in any way. I have seen my primary doc and had my thyroid and my sugars checked and all normal. I have endometriosis and pcos and am only 28 so I don't think its menopause which is what most people think of first when I say I'm burning up and sweat uncontrollably. I've ruled out other meds I take because this has been happening since before I started them. I think it may have been going on since I started cymbalta 2 years ago. Anyone else experience this or have any opinions about what might be going on? After taking a shower I usually can't stop sweating long enough to put my clothes on or makeup without have to continually towel off. Worries me...
Has anyone experienced intense sweating while taking cymbalta?
- 23 Dec 2011 by anjeegyrl
- 19 Sep 2016
- cymbalta, depression, hyperhidrosis, anxiety
Added 24 Dec 2011:
Thank you everyone for your responses... please continue to respond if you have anything else to say! I appreciate it. :)
Hello anjeegyrl. Excessive sweating is considered to be a severe, serious side effect of taking Cymbalta. You really should mention this to your doctor. I can't understand how your primary doctor didn't pick up on this. You might phone your pharmacist, or another doctors office to confirm or get thier opinion on your question. Do ake care and best of wishes to you, pledge
Excessive sweating is unfortunately a side effect of many antidepressants and really nothing to worry about, just an annoyance. You could have an hormonal imbalance as well which normal blood work wouldn't pick up on. You could discuss the hormonal imbalance with the gynecologist that is tending to the endometriosis. She/he can do the blood work to determine if it is hormonal.
Hi anjeegyrl! Welcome to Drugs.com!
I presently take Cymbalta 120 mg daily for chronic pain. I am menopausal, however, I do have sweating which is likely from this medication. I consider it as an annoyance that I can live with. It is similar to menopausal hot flashes but slightly different. My other hot flashes were like waves that came rolling in & then out. My Cymbalta sweating doesn't "roll in" but seems more constant & at an even level. By the way, anjeegyrl, I'm 55 years old & have been menopausal for at least 4 years.
All the best to you!
from Wendy :)
I have had no ovaries for 31/2 years. Most of the menopausal symptoms had gone away. Since I started Cymbalta I have notice I sweat more again. I mentioned it to my doctor but did not seem to concerned. Probably think is menopausal. But I can live with the side effect for now. I think I will mention this side effect next time. Maybe you need to cut the Cymbalta dose down to cut down on some of the side effects. I would agree you need to talk to your docto.
Yes,yes, yes... it is sooooo miserable!!! Wet almost constantly unless sitting very still..even happens sometimes when I'm only doing that!!! Can't perform any activity without being drenched and it is very excessive. I'm on 60mg a day for my diabetic neuropathy and it helps that alot..I hardly leave the apartrment in this hot weather and never without cold water, paper towels and personal fan around my neck... I'm so tired of the side effects, but don't know if there is another answer that really helps. My doctor doesn't think so!!
i sweat like that too and its from the cymbalta i can be sitting and break out in this sweat like I've ran a 5k marathon and now i have bacterial infections from the excessive sweating i drink tons of water bathe regularly but nothing helps right now its 75 outside with a wonderful breeze and im in a closed apartment with the air on bc i don't dare clean my house with out the air on i cant ill pass out and i feel bad too bc i cant hold my daughter sometimes bc im just too hot and too sweaty i cant stand it
I too have profuse sweating from cymbalta. I have sweat running off my face and my hair drips from sweat. I don't have to do any activity. I just start sweating. I take 30 mg of cymbalta. My doctor told me to increase to 60 mg, but the sweating got so bad I couldn't stand it. I started taking it for pain. It does work, but I can no longer stand the side affects. I've taken it for five years. I am weaning myself off of it. I am on my 6 th day off cymbalta. The withdrawal is hard. I don't know if I can do it.
I too sweat constantly. It is not only annoying but embarrassing! strangers stop me to ask if I am ok. I insisted that my doctor help me do something, anything, that least lessen the sweating. I only take 30 mg of cymbalta but have been taking it for more years than I can remember. It does work extremely well for the cronic pain and depression, even just the low dose of 30 mg. When I started the doctor wanted me to go up to 60mg. But when I did my brain felt strange, physically strange. So I stayed on 30. But sweating in the shower ? Enough is enough. I am going to see if taking less is an option or not at all. It's a shame b/c it worked so well otherwise. Do they even make a pill less than 30mg?
Hi I'm so glad that I'm not alone. I can sweat like a racehorse just sitting. I have been taking Cymbalta for almost two years.I take 30 milligrams morning and 30 Evening. I too was starting to really worry as I am 60 and over menopause. I didn't realize this was for depression also. I have extreme arthritis everywhere. Also fibro and now possibly sciatic nerve problems. I also take oxycodone for pain but not much.
Well, this explains a lot. While on cymbalta, I've had extreme heat sensitivity and sweat a lot. For me, I have to watch out for fungal infections.
Luckily, I just took my last dose of the stuff today. It has been a bear weaning off this over two months from 120 mg. I'm not out of the woods on withdrawal yet. But this makes me hopeful that anything above 75 degrees won't make me feel like dying anymore.
P.S. Other thing I've realized about cymbalta was that it was making me incredibly constipated! It's so weird to go potty normally now.
Been taking Cymbalta 60 mg for more years than I can remember for chronic intestinal pain due to numerous exploratory abdominal surgeries the result of intestinal blockage that was caused when I ingested gluten and/or lactose that caused my intestine to kink due such severe intestinal gas. After my husband suggested I eliminate gluten & lactose the pain went from 24/7/365 to only occasionally I may awaken with pain when have slept very soundly if extremely tired. But for past 3 several years I have been mostly house bound in summer, must have fan blowing directly on me even with AC at comfortable temp for everyone else. If not directly in front of fan sweat is dripping off face, hair is soaking wet & dripping--impossible to wear makeup or style hair. Planning to consult with Dr to see if a better option but know from reading other sites withdrawal is terrible.
As suggested on other sites I plan to take few granules out of capsule to start since have read even going to lower dosage advised by Dr result in terrible nightmares. Already have nightmares if forget 1 days dose. Nightmares so scary you feel paralyzed & unable to move for several minutes.
Yes I Have Sweating episodes As Well.I Have Been on Cymbaulta 30 mg for About 4 yrs & Dr Raised Me To 60 Mg &I Started Sweating Like A Silth.Dr Put Me Back Down To 30Mg & I Was Fine.Now I Have Been Raised Again To 60 Mg & Sweating Like A Silth Again 24/7.60 Mg Must Be Too Strong.If Your On 60 Mg ,Go Down To The 30 Mg Should Help The Sweating & Get Relief.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2010 • 4 answers
Posted 20 Sep 2010 • 1 answer
Posted 25 Oct 2012 • 5 answers
Posted 1 May 2015 • 1 answer
Posted 20 Apr 2016 • 2 answers